Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 7, NWS Las Vegas, NV

May 5, 2025Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at May 5, 2025, 1:40 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2025, 1:40 PM MST (20:40 UTC)
Expired
May 5, 2025, 4:45 PM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 77 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1355 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

629 
WGUS55 KVEF 052040
FFWVEF
AZC015-052345-
/O.NEW.KVEF.FF.W.0007.250505T2040Z-250505T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
140 PM PDT Mon May 5 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  West Central Mohave County in northwestern Arizona...

* Until 445 PM MST.

* At 140 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.25 and 0.5 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Grand Canyon Ranch, Pierce Ferry And Antares Roads, Meadview, 
  Grand Canyon Skywalk, South Cove, Dolan Springs, Temple Bar 
  Campground and Temple Bar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3574 11372 3562 11372 3547 11408 3563 11420
      3581 11428 3604 11443 3610 11432 3608 11431
      3606 11431 3605 11427 3603 11427 3602 11425
      3603 11415 3610 11411 3611 11412 3612 11410
      3618 11407 3619 11405 3623 11405 3602 11377

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

AN
2 follow-up statements
494 
WGUS75 KVEF 052144
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
244 PM PDT Mon May 5 2025

AZC015-052345-
/O.CON.KVEF.FF.W.0007.000000T0000Z-250505T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
244 PM MST Mon May 5 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MST THIS 
AFTERNOON FOR WEST CENTRAL MOHAVE COUNTY...

At 244 PM MST, Doppler radar continued to indicate widespread 
rainfall and embedded thunderstorms across the warned area. Between 
0.25 and 0.5 inches of rain have fallen...with pockets of up to 0.75 
inches in isolated locations. Flash flooding remains possible.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Grand Canyon Ranch, Pierce Ferry And Antares Roads, Meadview, 
  Grand Canyon Skywalk, South Cove, Temple Bar Campground and Temple 
  Bar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3574 11372 3562 11372 3547 11408 3563 11420
      3581 11428 3604 11443 3610 11432 3608 11431
      3606 11431 3605 11427 3603 11427 3602 11425
      3603 11415 3610 11411 3611 11412 3612 11410
      3618 11407 3619 11405 3623 11405 3602 11377

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CO
666 
WGUS75 KVEF 052339
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
439 PM PDT Mon May 5 2025

AZC015-052349-
/O.EXP.KVEF.FF.W.0007.000000T0000Z-250505T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
439 PM MST Mon May 5 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 445 PM MST THIS AFTERNOON FOR 
WEST CENTRAL MOHAVE COUNTY...

The heavy rain has ended. Life threatening flooding is no longer 
expected to pose a threat but minor flooding remains possible in 
sensitive drainages as long as precipitation continues. Please 
continue to heed remaining road closures.

&&

LAT...LON 3574 11372 3562 11372 3547 11408 3563 11420
      3581 11428 3604 11443 3610 11432 3608 11431
      3606 11431 3605 11427 3603 11427 3602 11425
      3603 11415 3610 11411 3611 11412 3612 11410
      3618 11407 3619 11405 3623 11405 3602 11377

$$

CO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at May 5, 12:09 PM MST, 1 hour 31 minutes earlier.

Area forecast discussion, May 5, 12:09 PM MST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1209 PM PDT Mon May 5 2025

.SYNOPSIS...Below normal temperatures and thunderstorm activity
continue today for much of the area. Once this weather system moves
out, warmer and drier conditions are expected to take hold, with
well above average temperatures by the weekend.

&&

.SHORT TERM...through Tuesday Night.

The strong storm system that has brought considerable rain to the
area the past few days remains, bringing more rounds of showers
and thunderstorms for the eastern half of the CWA tonight into
Tuesday. Precipitation totals from the past 24 hours range from
0.1 to 0.25 inches in the Las Vegas Valley and parts of San
Bernardino County with higher amounts of 0.25 to 0.75 inches in
northern Mohave County. A daily record of 0.23 inches of rain fell
at Harry Reid Airport on Sunday. Instability will build across
Mohave, Clark, and Lincoln counties this afternoon with CAPE
values of 500-1000 J/kg bringing the chance of enhanced
convection, particularly in areas that experience clearing. While
the amount of atmospheric moisture is anomalous, greater than 200%
of normal for this time of year. May is a drier part of the year.
The 0.8 inches of PWAT on the 12Z sounding is stout enough to get
some good storms going, however, widespread flooding is unlikely.
Some areas will have ponding on the roadways in areas of bad
drainage. Locally, there may be higher rainfall amounts under
stronger convective cells.

Wind will remain light over much of the area outside of storm
activity. The exception will be Inyo, Esmeralda, and southern Nye
counties where gusty winds to 35 mph are possible this afternoon
with breezy conditions lasting through Tuesday.

As this system slowly meanders off to the east, its final act will
be to extend a lobe of vorticity advecting from the north across the
area on Tuesday. This will keep a chance of showers and a few
thunderstorms for Mohave county and eastern portions of Clark and
Lincoln counties lingering through Tuesday.

.LONG TERM...Wednesday through Sunday.

Beyond Tuesday, a ridge builds into the area, bringing drier and
warmer conditions areawide. Temperatures will trend upward each day
through the rest of the week, topping out at 10-15 degrees above
normal by Saturday. Currently, there is an 18% chance of reaching
100 degrees in Las Vegas on Saturday and a 25% chance on Sunday. If
we do reach 100 it would be the earliest 100 since 2020.

The next large trough of low pressure sets up in the eastern Pacific
by the end of the week. This could bring windier conditions for
later in the weekend. The evolution and timing of this system is
still uncertain so stay tuned for updates throughout the week.

&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...The main
concerns today will be showers and ceilings down to around 4000
feet, with the best chances appearing to be between 21Z and 01Z.
Outside of showers, easterly winds around 10 knots could also pose
issues. Conditions should improve overnight into Tuesday morning as
winds return to the usual southerly drainage direction and clouds
decrease, but one more round of showers will be possible Tuesday
afternoon, developing over the mountains and drifting over the
valley. Thunder cannot be ruled out.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...For today through
Tuesday, expect generally northwesterly winds in the southern Great
Basin and winds driven by terrain and showers and thunderstorms in
the Mojave Desert. The strongest gusts of 40 to 50 knots are
expected over the mountains in Inyo and Esmeralda counties,
resulting in moderate to severe mechanical turbulence. The greatest
shower and thunderstorm chances this afternoon and evening will be
along and east of a line from the Nevada National Security Site to
Yucca Valley, with the main concerns being IFR ceilings and terrain
obscuration. Clouds and rain chances will decrease overnight, but
return as far west as a line from Rachel to Mount Charleston to
Needles Tuesday, with thunderstorms potentially bringing low
ceilings and terrain obscuration again.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Berc
AVIATION...Morgan

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 2:11 PM MSTAreal Flood AdvisoryVEFMohave4 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.